Rupture and intra-peritoneal bleeding of a hepatocellular carcinoma after a transarterial chemoembolization procedure: a case reportReport as inadecuate




Rupture and intra-peritoneal bleeding of a hepatocellular carcinoma after a transarterial chemoembolization procedure: a case report - Download this document for free, or read online. Document in PDF available to download.

Cases Journal

, 2:68

First Online: 20 January 2009Received: 26 November 2008Accepted: 20 January 2009DOI: 10.1186-1757-1626-2-68

Cite this article as: Reso, A., Ball, C.G., Sutherland, F.R. et al. Cases Journal 2009 2: 68. doi:10.1186-1757-1626-2-68

Abstract

BackgroundTransarterial chemoembolization TACE is a well accepted treatment for inoperable hepatocellular carcinoma HCC. While minor complications involve 10% of all patients, severe complications are rare.

Case PresentationWe describe a case of a 90-year-old male with a large, superficial HCC who underwent TACE. He had a significant intraperitoneal bleed secondary to tumor rupture immediately following the procedure.

ConclusionTumor size and superficial location must be considered risk factors for tumor rupture and related complications.

Electronic supplementary materialThe online version of this article doi:10.1186-1757-1626-2-68 contains supplementary material, which is available to authorized users.

Download fulltext PDF



Author: Artan Reso - Chad G Ball - Francis R Sutherland - Oliver Bathe - Elijah Dixon

Source: https://link.springer.com/







Related documents